Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 228, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2007, 12:33 AM CDT for Llano County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 12:33 AM CDT (05:33 UTC)
- Expired
- Jun 27, 2007, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:40 AM CDT | FLASH FLOOD | Kingsland, TX | SERIOUS FLOODING IN PROGRESS ACROSS SOUTHWEST LLANO COUNTY. HOURLY RAINFALL RATES 1-3 INCHES. 2.5 TO 4.5 INCHES GAGED PAST 2 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3269 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 270535 FFWEWX TXC299-270930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1233 AM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... LLANO COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF LLANO... * UNTIL 430 AM CDT * AT 1230 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF RAIN...VERY HEAVY AT TIMES...FORMING OVER LLANO COUNTY. HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED FOR THE NEXT FEW HOURS. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 3053 9891 3054 9854 3089 9852 3087 9892 $$
1 follow-up statement
000 WGUS74 KEWX 270622 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 120 AM CDT WED JUN 27 2007 TXC299-270930- LLANO TX- 120 AM CDT WED JUN 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR LLANO COUNTY... AT 120 AM CDT...HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT FEW HOURS. RUNOFF FROM THESE RAINS WILL CAUSE FLOODING A LOW WATER CROSSINGS...IN LOW LYING AREAS AND ALONG CREEKS AND STREAMS. VERY HEAVY RAINS OF UP TO 3 TO 4 INCHES PER HOUR WILL PRODUCE FLASH FLOODING OVER LLANO COUNTY. RAINFALL TOTALS OF 5 TO 10 INCHES ARE EXPECTED OVER LLANO COUNTY WITH THESE STORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LLANO A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3053 9891 3054 9854 3089 9852 3087 9892 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:40 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 26, 11:40 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1140 PM CDT TUE JUN 26 2007 .UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR THE EDWARDS PLATEAU. ALSO ADJUSTED THE POP/WX GRIDS UP TO ACCOUNT FOR SHOWERS AND THUNDERSTORMS IN THE NORTHERN PORTION OF OUR CWFA. && .PREV DISCUSSION... /ISSUED 1122 PM CDT TUE JUN 26 2007/ AVIATION... A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH CENTRAL TX WILL RESULT IN CONTINUED ISOLD-SCT SHRA/TSRA. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST SLY LOW LEVEL FLOW WILL RESULT IN MVFR CIGS DEVELOPING BY 05Z-06Z AND CONTINUING THRU ABOUT 16Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE CONVECTIVE ACTIVITY AFTER 16Z WITH SLY SFC WINDS AT 10 TO 20 KNOTS. PREV DISCUSSION... /ISSUED 854 PM CDT TUE JUN 26 2007/ UPDATE...ADJUSTED OVERNIGHT POPS UP JUST A BIT OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS...AND ADDED THE MENTION OF LOCALLY HEAVY RAINFALL POSSIBLE. HAVE EXPANDED THE FLASH FLOOD WATCH IN COVERAGE TO INCLUDE THE REMAINDER OF THE HILL COUNTRY. SIMILAR PICTURE TO LAST NIGHT AS WE HAVE STRONG INFLOW INTO THE HILL COUNTRY...INITIATING SHOWERS AND THUNDERSTORMS ALONG THE ESCARPMENT THIS EVENING. ALSO. HAVE A BOUNDARY MOVING SOUTH...APPROACHING OUR CWFA AT THIS TIME. WITH ALL OF THESE FACTORS COMBINED...THE FLASH FLOOD WATCH WILL NOW BE IN EFFECT UNTIL 8 AM WEDNESDAY. AS UNSTABLE AND TROPICAL AS THE AIRMASS IS...THE WATCH MAY NEED TO BE EXTENDED ONCE AGAIN ON WEDNESDAY. NEW FORECAST PACKAGE AND FFA WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 303 PM CDT TUE JUN 26 2007/ DISCUSSION... THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING GENERALLY EAST OF HIGHWAY 281...MOVING NORTHWARD. THIS ACTIVITY IS DIURNALLY DRIVEN AND WILL WANE AFTER SUNSET. HAVE ALREADY RECONFIGURED THE FLASH FLOOD WATCH AND WILL LET IT RIDE UNTIL MIDNIGHT. THIS AFTERNOON THE MID LEVEL CIRCULATION CONTINUED TO BE NEARLY STATIONARY OVER NORTHWEST TEXAS AND SOUTHEAST OKLAHOMA. THIS FEATURE HAS BEEN BEHAVING LIKE A WEAK TROPICAL SYSTEM WITH HEAVY CORE RAINS OCCURRING OVERNIGHT. ALL MODEL SOLUTIONS KEEP THE WEAK CIRCULATION NEARLY STATIONARY THROUGH WEDNESDAY EVENING. THUS EXPECT A REPEAT PERFORMANCE ON WEDNESDAY WITH ISOLATED TO SCATTERED CONVECTION MAINLY ACROSS THE EASTERN HALF OF THE CWFA WITH POCKETS OF LOCALLY HEAVY RAINFALL. A DISPARITY IN MODEL SOLUTIONS OCCURS WEDNESDAY NIGHT AND THURSDAY. BOTH THE NAM AND GFS SEEM TO DEPICT A VORT LOBE ASSOCIATED WITH THE MID LEVEL LOW OVER NORTH TEXAS ROTATING SOUTHEASTWARD ACROSS OUR CWFA. THIS FEATURE IS MUCH STRONGER ON THE NAM SOLUTION...WITH THE NAM GENERATING VERY HIGH QPF WHICH TOTALS IN EXCESS OF 10 INCHES...WEDNESDAY NIGHT THRU MIDDAY THURSDAY. ALSO BOTH ALSO MODELS DEPICT A SFC BOUNDARY MOVING INTO THE CWFA WHICH WOULD FINALLY PROVIDE A FOCUS FOR CONVECTION AND TORRENTIAL RAINFALL. THIS BOUNDARY MAY BE THE RESULT OF A MCS MOVING SOUTHWARD INTO OUR CWFA. THE NAM HAS DONE WELL THE PAST 2 WEEKS PICKING UP ON THESE WEAK MESOSCALE FEATURES...THUS THE POP AND TEMP FCST FOR WEDNESDAY NIGHT AND THURSDAY WILL BE SKEWED TOWARDS THE VERY WET NAM SOLUTION. WIDESPREAD FLASH FLOODING AND MAIN STEM RIVER FLOODING WILL RESULT...IF THE NAM SOLUTION VERIFIES. A WEAKNESS/SHEAR AXIS WILL PERSIST ACROSS TEXAS THROUGH THE WEEKEND. SO DIURNALLY DRIVEN ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FCST. THE GFS DEVELOPS A WEAK MID LEVEL CIRCULATION OVER SOUTH CENTRAL TEXAS ON MONDAY AND PERSISTS INTO TUESDAY. THIS WOULD INCREASE RAIN CHANCES FOR MONDAY AND TUESDAY. UNFORTUNATELY SOUTH CENTRAL TEXAS REMAINS ENTRENCHED IN A WET WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 72 85 72 / 80 50 80 60 40 AUSTIN BERGSTROM INTL AIRPORT 75 90 71 85 70 / 70 50 80 60 40 DEL RIO INTL AIRPORT 77 92 74 89 73 / 60 20 40 50 30 SAN ANTONIO INTL AIRPORT 76 90 73 85 72 / 60 30 80 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 03/01
Hazardous weather outlook, Jun 26, 9:10 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 910 PM CDT TUE JUN 26 2007 TXZ171>173-183>194-202>209-217>225-228-271415- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 910 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 8 AM. A TROPICAL AIRMASS WILL CONTINUE TO FEED INTO THE AREA AND AS STORM COMPLEXES MOVE SOUTHEASTWARD INTO THE AREA OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THURSDAY MORNING. THIS WILL LEAD TO AN ONGOING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THIS TIME FRAME. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY BECOME NECESSARY THROUGH MIDWEEK. THE CHANCES FOR RAIN WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:15 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jun 26, 9:51 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jun 26, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 26, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Jun 26, 11:52 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 26, 11:55 PM CDT | Flash Flood Warning | EWX | Burnet | 5 hr |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 27, 3:38 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| Jun 27, 4:01 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jun 27, 4:29 AM CDT | Flash Flood Warning | EWX | Williamson | 6 hr |
| Jun 27, 4:36 AM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| Jun 27, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 82 min |
| Jun 27, 5:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 69 min |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 27, 6:09 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 6 hr |
| Jun 27, 6:35 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 27, 6:39 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| Jun 27, 7:15 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jun 27, 12:14 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.